Side Effects

Drug information provided by: Micromedex

Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Along with its needed effects, a medicine may cause some unwanted effects. Although serious side effects occur rarely when this medicine is taken as recommended, they may be more likely to occur if too much medicine is taken, if it is taken in large doses, or if it is taken for a long period of time.

Get emergency help immediately if any of the following symptoms of overdose occur:

For all combinations

  1. Convulsions (seizures)
  2. dizziness or light-headedness (severe)
  3. fast, slow, or irregular heartbeat
  4. hallucinations (seeing, hearing, or feeling things that are not there)
  5. headache (continuing and severe)
  6. increased sweating
  7. mood or mental changes
  8. nausea or vomiting (severe or continuing)
  9. nervousness or restlessness (severe)
  10. shortness of breath or troubled breathing
  11. stomach cramps or pain (severe or continuing)
  12. swelling or tenderness in the upper abdomen or stomach area
  13. trouble in sleeping

For acetaminophen-containing only

  1. Diarrhea
  2. loss of appetite

For aspirin- or salicylamide-containing only

  1. Any loss of hearing
  2. changes in behavior (in children)
  3. confusion
  4. diarrhea (severe or continuing)
  5. drowsiness or tiredness (severe, especially in children)
  6. fast or deep breathing (especially in children)
  7. ringing or buzzing in ears (continuing)
  8. uncontrollable flapping movements of the hands, (especially in elderly patients)
  9. unexplained fever
  10. unusual thirst
  11. vision problems

Check with your doctor as soon as possible if any of the following side effects occur:

More common

  1. Nausea, vomiting, or stomach pain (mild—for combinations containing aspirin or ibuprofen)

Less common or rare

  1. Bloody or black, tarry stools
  2. bloody or cloudy urine
  3. blurred vision or any changes in vision or eyes
  4. changes in facial skin color
  5. changes in hearing
  6. changes or problems with urination
  7. difficult or painful urination
  8. fever
  9. headache, severe, with fever and stiff neck
  10. increased blood pressure
  11. muscle cramps or pain
  12. skin rash, hives, or itching
  13. sores, ulcers, or white spots on lips or in mouth
  14. swelling of face, fingers, feet, or lower legs
  15. swollen and/or painful glands
  16. unexplained sore throat and fever
  17. unusual bleeding or bruising
  18. unusual tiredness or weakness
  19. vomiting of blood or material that looks like coffee grounds
  20. weight gain (unusual)
  21. yellow eyes or skin

Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

More common

  1. Heartburn or indigestion (for medicines containing salicylate or ibuprofen)
  2. nervousness or restlessness

Less common

  1. Drowsiness (for medicines containing salicylamide)

Not all of the side effects listed above have been reported for each of these medicines, but they have been reported for at least one of them. There are some similarities among these combination medicines, so many of the above side effects may occur with any of these medicines.

Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.

Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.